Alert archive / New York / Frost Advisories in 2013

Frost Advisory 13, NWS Albany, NY

October 22, 20136 counties in New York

NWS Albany, NY issued this frost advisory at Oct 22, 2013, 4:16 AM EDT for 6 counties in New York. It took effect at Oct 23, 2013, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2013, 4:16 AM EDT (08:16 UTC)
In effect from
Oct 23, 2013, 2:00 AM EDT
Expired
Oct 23, 2013, 9:00 AM EDT
In force
7 hr
Issued by
NWS Albany, NY

Counties Albany County, NY, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 41 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2082 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WWUS71 KALY 220816
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
416 AM EDT TUE OCT 22 2013

NYZ052-053-059-060-064-065-231300-
/O.NEW.KALY.FR.Y.0013.131023T0600Z-131023T1300Z/
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-
INCLUDING THE CITIES OF...ALBANY...TROY...CATSKILL...COXSACKIE...
ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON
416 AM EDT TUE OCT 22 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY.

* LOCATIONS...THE HUDSON VALLEY OF ALBANY AND RENSSELAER COUNTIES
  AND THE MID HUDSON VALLEY REGION OF GREENE...COLUMBIA...ULSTER
  AND DUTCHESS COUNTIES.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOW TEMPERATURES BETWEEN 33 AND 36 DEGREES.

* TIMING...LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING.

* IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED OR KILLED IF
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
545 
WWUS71 KALY 221944
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT TUE OCT 22 2013

NYZ052-053-059-060-064-065-231300-
/O.CON.KALY.FR.Y.0013.131023T0600Z-131023T1300Z/
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-
INCLUDING THE CITIES OF...ALBANY...TROY...CATSKILL...COXSACKIE...
ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON
344 PM EDT TUE OCT 22 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* LOCATIONS...THE HUDSON VALLEY OF ALBANY AND RENSSELAER 
  COUNTIES AND THE MID HUDSON VALLEY REGION OF GREENE...
  COLUMBIA...ULSTER AND DUTCHESS COUNTIES. 

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOW TEMPERATURES BETWEEN 33 AND 36 DEGREES.

* TIMING...LATE TONIGHT INTO EARLY WEDNESDAY MORNING.

* IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED OR KILLED 
  IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$
HWJIV
799 
WWUS71 KALY 230909
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
509 AM EDT WED OCT 23 2013

NYZ052-053-059-060-064-065-231300-
/O.CON.KALY.FR.Y.0013.000000T0000Z-131023T1300Z/
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-
INCLUDING THE CITIES OF...ALBANY...TROY...CATSKILL...COXSACKIE...
ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON
509 AM EDT WED OCT 23 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...THE HUDSON VALLEY OF ALBANY AND RENSSELAER 
  COUNTIES AND THE MID HUDSON VALLEY REGION OF GREENE... 
  COLUMBIA...ULSTER AND DUTCHESS COUNTIES.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...EARLY THIS MORNING AND POSSIBLY AGAIN LATE TONIGHT INTO
  EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED OR KILLED 
  IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Oct 22, 1:45 AM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Oct 22, 1:45 AM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
145 AM EDT TUE OCT 22 2013

.SYNOPSIS...
A COLD FRONT WILL CROSS OUR REGION ON TUESDAY MORNING
WITH SOME RAIN SHOWERS. A MUCH CHILLIER AIRMASS WILL FOLLOW IN THE
WAKE OF THE COLD FRONT OVER THE NEXT SEVERAL DAYS WITH LAKE EFFECT
RAIN AND SNOW SHOWERS ACROSS THE ADIRONDACKS AND MOHAWK VALLEY. WITH
OVERNIGHT LOWS IN THE 30S...SOME FROST WILL OCCUR FOR THE FIRST TIME
THIS SEASON FOR THE CAPITAL REGION AND MID HUDSON VALLEY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 145 AM EDT...AHEAD OF AN ADVANCING COLD FRONT OVER THE
EASTERN GREAT LAKES...CENTRAL AND NORTHERN PARTS OF OUR AREA
CONTINUE TO SEE PLENTY OF CLOUDS WITH A SSW FLOW IN PLACE.
MEANWHILE...SOUTHERN AREAS ARE STILL FAIRLY CLEAR...BUT WILL
CONTINUE TO SEE CLOUDS SLOWLY INCREASE THROUGH THE REMAINDER OF
THE OVERNIGHT HOURS. THE REGIONAL MOSAIC RADAR SHOWS A BAND OF
RAIN SHOWERS AHEAD OF THE BOUNDARY ACROSS WESTERN NY AND LAKE
ONTARIO. THESE SHOWERS WILL SPREAD EASTWARD...REACHING THE
ADIRONDACKS OVER THE NEXT FEW HOURS. THE REMAINDER OF THE REGION
WILL STAY FAIRLY DRY THROUGH THE OVERNIGHT HOURS...BUT SOME
SHOWERS WILL START TO REACH INTO THE MOHAWK VALLEY...CAPITAL
REGION...AND SARATOGA AREA TOWARDS DAYBREAK.

WITH THE INCREASING CLOUDS AND A PERSISTENT SOUTHERLY
FLOW...TEMPS WON/T DROP TOO QUICKLY AND MAY EVEN HOLD STEADY FOR
THE REST OF THE NIGHT. OVERNIGHT LOWS WILL GENERALLY BE IN THE
40S...ALTHOUGH THERE MAY BE SOME UPPER 30S ACROSS SHELTERED
VALLEYS OF SOUTHEASTERN VT...WHERE TEMPS HAVE ALREADY COOLED OFF
UNDER THIN CLOUD COVER.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
THE AFOREMENTIONED COLD FRONT WILL CROSS THE HUDSON VALLEY AFTER
DAYBREAK DURING THE MORNING HOURS...AND SWEEP ACROSS THE REMAINDER
OF THE REGION THROUGH MIDDAY.

THE LATEST HIRES RADAR REFLECTIVITY SUGGEST A PRETTY HEALTHY BROKEN
LINE OF SHOWERS WITH ITS PASSAGE...WEAKENING A LITTLE AS MOVED INTO
THE HUDSON VALLEY SHORTLY AFTER DAYBREAK...BUT PERHAPS STRENGTHENING
A LITTLE WITH THE HIGHER TERRAIN TO THE EAST. PWAT VALUES ARE
MODEST...PEAKING OUT A LITTLE OVER 0.50 INCHES WHICH IS ACTUALLY
SLIGHTLY BELOW AVERAGE FOR OCTOBER.

WENT WITH LIKELY POPS ACROSS THE ELEVATED TERRAIN MAINLY WEST OF THE
HUDSON VALLEY AND MAINLY DURING THE MORNING HOURS. ACROSS THE HUDSON
VALLEY WE BASICALLY HELD POPS TO A CHANCE THRESHOLD...EXCEPT ONLY
SLIGHT CHANCES ACROSS THE MID HUDSON VALLEY.

BEHIND THE COLD FRONT...MUCH COOLER AIR WILL MOVE INTO THE REGION.
850 HPA TEMPS WILL DROP AS LOW AS -2 DEGREES C BY TUESDAY NIGHT.
INITIALLY OUR REGION WILL BE IN AN AREA OF SUBSIDENCE WHICH WILL
PROMOTE PARTIAL CLEARING...EVEN IN THE LAKE PRONE AREAS.

HOWEVER...AS THE WIND FROM THE SURFACE THROUGH ABOUT 10,000 FEET...
ALIGNS IN A W-SW DIRECTION AHEAD OF AN APPROACHING SHORTWAVE
TROUGH...THERE MAY BE A BRIEF PERIOD OF SOME LAKE EFFECT RAIN AND
SNOW SHOWERS ACROSS THE WESTERN ADIRONDACKS FOR TUESDAY NIGHT INTO
WEDNESDAY MORNING. ELSEWHERE IT WILL REMAIN DRY TUESDAY NIGHT...WITH
INCREASING AMOUNTS OF CLOUDS AS THE SHORTWAVE APPROACHES.

HIGHS ON TUESDAY WILL ONLY BE IN THE UPPER 40S ACROSS THE
ADIRONDACKS...50S MOST OTHER PLACES...EXCEPT SNEAKING INTO THE LOWER
TO MID 60S IN THE MID HUDSON VALLEY/LOWER LITCHFIELD.

LOWS TUESDAY NIGHT WILL DIP INTO THE 30S REGIONWIDE...WITH SOME OF
THE COLDER SPOTS NORTH AND WEST OF ALBANY SLATED FOR THE UPPER 20S.
THERE IS STILL SOME UNCERTAINTY WHETHER OR NOT A WIDESPREAD FREEZE
WILL ENSUE DUE TO THE INCREASING CLOUDS. FOR NOW...NOT FREEZE
WATCHES WERE ISSUED FOR AREAS THAT OFFICIALLY STILL HAVE A GROWING
SEASON. FREEZE OR NOT...THE SEASON WILL END EVERYWHERE BY FRIDAY
OCTOBER 25TH.

SOME OF THE GUIDANCE HAS SUGGESTED A LOW PRESSURE WAVE...DEVELOPING
ALONG THE FRONT TO OUR SOUTH...COULD TRACK FAR ENOUGH NORTH AND WEST
JUST OFF LONG ISLAND...TO BRING SOME PRECIPITATION TO MAINLY OUR
SOUTHERN AREAS ON WEDNESDAY. THERE IS STILL A CONSIDERABLE AMOUNT OF
SPREAD BUT THE MAJORITY OF SREF AND GEFS MEMBERS SUGGEST THIS WOULD
BE A LIGHT PRECIPITATION EVENT. THE 12Z ECMWF CONTINUED TO KEEP MOST
OF THE PRECIPITATION OFF TO OUR SOUTH AND EAST WHILE THE OPERATIONAL
NAM WAS ONE OF MORE AGGRESSIVE BRINGING QPF RIGHT UP TO ABOUT THE
CAPITAL DISTRICT WITH AMOUNTS MORE THAN A QUARTER OF AN INCH WELL TO
THE SOUTH AND EAST.

THE CONCERN IS THAT H850 TEMPERATURES STILL LOOK TO BE JUST BELOW 0C
EVEN SOUTH AND EAST EVEN AS THE PRECIPITATION WERE TO REACH THE
AREA. IF PRECIPITATION WERE TO BE HEAVY ENOUGH THERE COULD BE SOME
SNOW ISSUE. HOWEVER...GIVEN THE RELATIVELY LIGHT AMOUNT OF
PRECIPITATION EXPECTED (FORECASTED) IT WOULD APPEAR THIS WOULD FALL
MAINLY AS A COLD RAIN.

ONE TO WATCH IF ANOTHER PIECE OF ENERGY (SHORT WAVE/JET STREAK
UPSTREAM) COULD CATCH UP TO INITIAL SHORT WAVE WHICH WOULD SERVE TO
TIGHTEN THE TROUGH...BACK THE FLOW (MORE SW WIND) AND INCREASE THE
BAROCLINIC ZONE. ALL THESE ASPECTS COULD MAKE THIS MORE OF A STORM
TO BE CONCERNED WITH BUT AT THIS POINT...THE THREAT FOR ANYTHING BUT
LIGHT RAIN WITH THIS SYSTEM IS VERY LOW.

STORM OR NOT...WEDNESDAY WILL BE A CHILLY DAY ACROSS OUR REGION. AT
THE VERY LEAST...CLOUDS AND THOSE SUB ZERO H850 TEMPERATURES WILL
HOLD TEMPERATURES TO MAINLY THE 40S...TOPPING OUT CLOSE TO AROUND 50
IN THE VALLEYS....HOLDING IN THE 40S HIGHER TERRAIN. PRECIPITATION
WOULD ONLY MAKE THE COLUMN EVEN COOLER BUT WE WILL GO FOR THE DRIER
SOLUTION WHICH IS SLIGHTLY MILDER TOO.

MEANWHILE...WITH THE COOL TEMPS MOVING OVER LAKE ONTARIO...ANOTHER
STEADY BAND OF LAKE EFFECT LOOKS TO DEVELOP AGAIN FOR WED NIGHT INTO
EARLY THURSDAY. WITH THE EXPECTED W-NW FLOW...LAKE EFFECT MAY MOVE
INTO PORTIONS OF THE MOHAWK VALLEY AND SOUTHWESTERN ADIRONDACKS.
INITIALLY...BOUNDARY LAYER TEMPS WILL BE WARM ENOUGH FOR JUST
RAIN...BUT SOME WET SNOW MAY EVEN MAKE INTO VALLEY AREAS BY LATE IN
THE NIGHT. WHILE NO ACCUMULATION IS EXPECTED IN VALLEY AREAS...A
LIGHT ACCUMULATION OF A COATING TO AN INCH OR TWO IS POSSIBLE ACROSS
HIGHER ELEVATIONS. MIN TEMPS ON WED NIGHT WILL BE THE LOW TO MID 30S
FOR VALLEY AREAS...WITH 20S ACROSS THE HIGHER TERRAIN. DEPENDING ON
CLOUD COVER AND HOW LIGHT THE WINDS ARE...SOME PATCHES/AREAS OF
FROST COULD BE POSSIBLE AGAIN FOR THE HUDSON VALLEY REGION.

THE REMAINDER OF THE REGION LOOKS MAINLY DRY ON THURSDAY WITH A MIX
OF CLOUDS AND SUNSHINE. HIGH TEMPERATURES LOOK TO REMAIN BELOW
NORMAL WITH DAYTIME HIGHS 45-50 IN THE VALLEYS...ONLY UPPER 30S TO
MID 40S ACROSS ELEVATED TERRAIN.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE DAYTIME GUIDANCE IS IN GOOD AGREEMENT THAN AN UPPER LEVEL TROUGH
MOVING SOUTH OUT OF CANADA WILL BE PROVIDING BELOW NORMAL
TEMPERATURES FOR THE REGION AS WE GO FROM THURSDAY NIGHT THROUGH THE
WEEKEND. WITH 500 MB HEIGHTS OF UPPER 530S TO LOWER 540 DECAMETERS
ACROSS THE REGION...H850 AND H925 TEMPS WILL BE BELOW 0 DEGREES
CELSIUS AS WE GO FROM THURSDAY NIGHT INTO THE WEEKEND. WITH WESTERLY
TO NORTHWESTERLY WIND FLOW FROM CANADA ACROSS THE RELATIVELY WARM
LAKE WATERS AROUND THE UPPER LEVEL LOW...LAKE EFFECT RAIN AND SNOW
SHOWERS ARE POSSIBLE ESPECIALLY NORTH AND WEST OF THE IMMEDIATE
CAPITAL REGION. LAKE EFFECT RAIN OR SNOW SHOWERS WILL BE DICTATED BY
THE DIURNAL TEMPERATURES WITH HIGHER CHANCE OF A LAKE EFFECT SNOW
SHOWER AT NIGHT WHERE LOW TEMPS FROM THURSDAY AND SATURDAY WILL BE
BELOW FREEZING RANGING FROM THE UPPER 20S TO LOW AND MID 30S IN
VALLEY LOCATIONS. AT THIS TIME...THE COLDEST NIGHT OF THE EXTENDED
PERIOD APPEARS TO BE FRIDAY NIGHT AS THE UPPER LEVEL TROUGH AXIS IS
WELL SOUTH OF THE AREA USHERING IN COLD AIR WITH LOWS RANGING FROM
THE MID TO UPPER 20S ACROSS THE ENTIRE REGION. HIGH TEMPERATURES
FROM FRIDAY THROUGH SUNDAY WILL RANGE FROM THE UPPER 30S ON THE
HIGHEST PEAKS TO MID AND UPPER 40S FOR THE REST OF THE REGION.

SUNDAY PM THROUGH MONDAY...LATEST MODEL RUNS SHOWS AN UPPER LEVEL
TROUGH MOVING EAST FROM WESTERN QUEBEC SUNDAY MORNING AND AS IT DOES
SO...OUR UPPER LEVEL PATTERN WILL GO FROM A NEGATIVE TILTED TROUGH
TO A MORE NEUTRAL ZONAL PATTERN WITH A WEST SOUTHWESTERLY WIND FLOW.
THEREFORE OUR TEMPERATURES WILL ALSO MODERATE CLOSER TO NORMAL
VALUES WITH HIGH TEMPERATURES WILL RANGE FROM THE MID 40S IN THE
HIGH TERRAIN TO LOWER 50S IN THE MID HUDSON VALLEY ON SUNDAY. WITH
THE DEPARTING UPPER LEVEL TROUGH...THERE IS A CHANCE OF A PASSING
RAIN SHOWER ESPECIALLY IN THE NORTHERN HALF OF THE CWA. TRANQUIL
WEATHER WILL RETURN TO THE REGION BY MONDAY AS A SMALL RIDGE MOVES
SOUTHWEST INTO OUR REGION WITH HIGHS ON MONDAY AROUND AVERAGE FROM
THE UPPER 40S TO MID 50S.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING ACCOMPANIED BY
SOME LIGHT RAIN SHOWERS. THE FRONT IS CURRENT MOVING ACROSS WESTERN
NEW YORK. DESPITE THE APPROACH AND PASSAGE OF THE BOUNDARY VFR
CONDITIONS ARE EXPECTED AS MOISTURE IS LIMITED ALONG THE BOUNDARY.

SOUTHERLY WINDS OF LESS THAN 10 KNOTS ARE EXPECTED AHEAD OF THE
BOUNDARY WITH A SHIFT TO THE SOUTHWEST TO WEST WITH ITS PASSAGE.
WINDS WILL PICK UP AND BE GUSTY AT KALB AND KPSF FOR A PERIOD THIS
AFTERNOON.

OUTLOOK...
WED NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN.
THU: LOW OPERATIONAL IMPACT.BREEZY SLIGHT CHANCE OF SHRA.
THU NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...SHSN.
FRI-SAT: NO OPERATIONAL IMPACT.  NO SIG WX.
SAT NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...SHSN.
SUN: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL REACH THE WESTERN PORTIONS OF OUR REGION WITH SOME
SHOWERS LATE TONIGHT...AND THEN CROSS THE REMAINDER OF THE FORECAST
AREAS ON THE FIRST HALF OF TUESDAY WITH A FEW MORE SHOWERS.
OVERALL...SHOWERS WILL LIGHT...WITH MOST PLACES ENDING UP WITH WELL
BELOW A QUARTER OF AN INCH.

A GUSTY WESTERLY TO NORTHWESTERLY BREEZE WILL FOLLOW LATER
TUESDAY...5 TO 15 MPH...BECOMING LIGHT BY NIGHTFALL. RH VALUES WILL
DROP TO BETWEEN 40 AND 50 PERCENT.

SOME LAKE EFFECT SHOWERS OF RAIN OR SNOW APPEAR QUITE POSSIBLE
TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY FOR MAINLY THE
ADIRONDACKS. A COATING OF SNOW IS POSSIBLE IN SOME OF THESE PLACES.
A SOUTHERN STORM MIGHT BRING SOME LIGHT RAIN TO AREAS MAINLY SOUTH
AND EAST OF ALBANY DURING THE DAY WEDNESDAY.

BELOW NORMAL TEMPERATURES WILL PREVAIL FOR THE BALANCE OF THE WEEK
WITH OVERALL BELOW NORMAL PRECIPITATION AS WELL (OUTSIDE OF THE
ADIRONDACKS AND MOHAWK VALLEY WHERE ADDITIONAL LAKE EFFECT
PRECIPITATION IS POSSIBLE).

&&

.HYDROLOGY...
NO HYDRO ISSUES ARE ANTICIPATED OVER THE NEXT FIVE DAYS.  RIVER AND
STREAM LEVELS REMAINS NEAR TO SLIGHTLY BELOW NORMAL FOR MID OCTOBER.

A COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT INTO TUESDAY
WITH SOME RAIN SHOWERS. RAINFALL AMOUNTS WILL GENERALLY BE LESS THAN
A QUARTER OF AN INCH...WITH THE HIGHEST AMOUNTS ACROSS THE
ADIRONDACKS AND THE LOWEST AMOUNTS SOUTH AND EAST OF THE CAPITAL
REGION.

MOST PARTS OF THE AREA WILL SEE LITTLE PRECIPITATION FOR THE
REMAINDER OF THE WEEK. THE EXCEPTION MAY BE ACROSS THE WESTERN
ADIRONDACKS...WHERE SOME LAKE EFFECT RAIN AND SNOW SHOWERS WILL BE
POSSIBLE. ANY PRECIPITATION WILL HAVE LITTLE TO NO EFFECT ON AREA
RIVERS AND STREAMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...FRUGIS
NEAR TERM...FRUGIS
SHORT TERM...FRUGIS/HWJIV
LONG TERM...LFM
AVIATION...IAA
FIRE WEATHER...HWJIV
HYDROLOGY...FRUGIS
Hazardous weather outlook, Oct 21, 5:10 PM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT MON OCT 21 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>051-054-058-061-063-066-
082>084-VTZ013>015-221100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
510 PM EDT MON OCT 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...AREAS OF EAST CENTRAL NEW
YORK AWAY FROM THE HUDSON VALLEY AS WELL AS SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ052-053-059-060-064-065-221100-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-
510 PM EDT MON OCT 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AREAS OF FROST ARE POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY
NIGHT. IF CONFIDENCE INCREASES...A FROST ADVISORY OR EVEN FREEZE
WARNING MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New York, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.